Missouri, 2004

Damaging Wind in Missouri, August 27, 2004

August 27, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 27, 2:15 AM CST, 11 hours 58 minutes earlier.

Area forecast discussion, Aug 27, 2:15 AM CST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT FRI AUG 27 2004

.DISCUSSION...
BROAD TROF OVR NRN PLAINS DRFTG EWD. CDFNT ASSOC WITH IT TOUCHING NW
CORNER OF MO EARLY THIS MORNING AND WILL MOVE E/SE TDA/TNGT.
ACTIVITY OVERNIGHT HAS SKIRTED BY JUST TO NORTH OF CWA SO WE HAVE
HELD OFF WITH DRY COND OVERNIGHT.  FF GUIDANCE PRETTY LOW OVER MUCH
OF THE CWA DUE TO ANTECEDANT PRECIPITATION. PRECIPITABLE WATER WILL
BE OVR 2 INCHES TDA/TNGT AND LOOK FOR ANOTHER MCS TO DEVELOP
SOMEWHERE OVER THE NORTHERN HALF OF THE CWA BY EVE.  THOUGHT ABOUT A
2ND PD WATCH BUT THOUGHT IT WOULD BE BETTER TO LET THE DAY SHIFT
TAKE ANOTHER LOOK AT IT BEFORE FOCUSING IN ON THAT.  SGF ALSO
WAITING SO COORD EFFORTS WL SHOW THE WATCH AREAS OVER IOWA AND NRN
IL.

CS SHIELD FM TSTM ACTIVITY TO N IS SETTLING DOWN ACROSS THE AREA AND
THERE SHOULD BE MORE CLDNS TDA THAN YDA. HEAT ADVISORY VALUES WILL
FLIRT WITH HEADLINE NUMBERS BUT LOOK FOR TEMPS AND DWPTS TO BE A
COUPLE OF DEGREES OR SO COOLER SO WILL NOT HEADLINE THEM AT THIS
TIME.

FOR THE EXTDD PD (SUN NGT THRU THU)...LRG HI PRES WL DOMINATE THE
MID MS VLY THRU THE PD WHICH WL KP PCPN CHCS TO A MINIMUM.  GFS
SHOWS A WK S/WV MOVG THRU WED/THU BUT MOISTURE MARGINAL AND THERE IS
A LACK OF A LLVL FOCUS...SO WL DEFER PCPN CHCS FOR NOW.
OTRW...TEMPS XPCTD TO BE AOB NORMAL THRU-OUT PD.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

PEDIGO
Hazardous weather outlook, Aug 27, 10:36 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT FRI AUG 27 2004

ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
060-281200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GASCONADE-
GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-
MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
WARREN-
1136 AM CDT FRI AUG 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA
THROUGH TONIGHT...THE END RESULT OF AN OLD STORM COMPLEX
MOVING THROUGH THIS MORNING AND AN APPROACHING COLD FRONT THAT
WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY LATER
THIS AFTERNOON AND TONIGHT.

IN ADDITION...THE TRAINING NATURE OF THUNDERSTORMS AND HEAVY
AMOUNTS OF RAINFALL RECEIVED FROM PREVIOUS DAYS ACROSS SOME
LOCALES HAVE LEFT THIS AREA PARTICULARLY VULNERABLE TO FLASH
FLOODING.  AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE ON SATURDAY.  HOWEVER AT THIS TIME...THEY
ARE NOT EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGH TONIGHT...FOR BOTH SEVERE
WEATHER AND POSSIBLE FLOODING REPORTS.

ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099-
281200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-IRON-JEFFERSON-
MADISON-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-
ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
1136 AM CDT FRI AUG 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA
THROUGH TONIGHT...THE END RESULT OF AN OLD STORM COMPLEX
MOVING THROUGH THIS MORNING AND AN APPROACHING COLD FRONT THAT
WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY LATER
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE ON SATURDAY.  HOWEVER AT THIS TIME...THEY
ARE NOT EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

TES

In the hours before

Local storm report, Aug 27, 10:50 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      2 SW TAYLOR             39.92N 91.55W
08/27/2004                   MARION             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT STATE ROAD 6. ROAD CLOSED.

1040 AM     FLASH FLOOD      4 E PALMYRA             39.80N 91.45W
08/27/2004                   MARION             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT STATE ROAD 168. ROAD CLOSED.

1040 AM     FLASH FLOOD      3 SW TAYLOR             39.91N 91.56W
08/27/2004                   MARION             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT COUNTY ROAD A. ROAD CLOSED.

1038 AM     FLASH FLOOD      2 S NOVELTY             39.98N 92.21W
08/27/2004                   KNOX               MO   LAW ENFORCEMENT

            WATER OVER ROAD AT STATE ROAD 151. ROAD CLOSED.

1038 AM     FLASH FLOOD      4 S KNOX CITY           40.09N 92.01W
08/27/2004                   KNOX               MO   LAW ENFORCEMENT

            WATER OVER ROAD AT ROUTE E. ROAD CLOSED.

1040 AM     FLASH FLOOD      PALMYRA                 39.80N 91.52W
08/27/2004                   MARION             MO   LAW ENFORCEMENT

            WATER OVER COUNTY ROADS 230... 402... 409. ROADS CLOSED.

1120 AM     FLASH FLOOD      CENTER                  39.51N 91.53W
08/27/2004                   RALLS              MO   LAW ENFORCEMENT

            WATER OVER ROAD AT INTERSECTION OF STATE ROAD 19 AND
            COUNTY ROAD V. ROAD PASSABLE.

1120 AM     FLASH FLOOD      KINDERHOOK              39.70N 91.15W
08/27/2004                   PIKE               IL   LAW ENFORCEMENT

            WATER OVER ROAD ON STATE ROUTE 106. ROAD PASSABLE.

&&

WDB

The radar

The St Louis radar (KLSX), 22 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
August 27, 2:13 PM CST
Where
St. Louis County, 2 mi W of Eureka
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.500, -90.667

Thunderstorm winds blow down a couple of large trees just west of Eureka along I-44.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419867.